Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Louisville, KY

October 6, 2014Garrard County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Oct 6, 2014, 9:50 PM EDT for Garrard County, Madison County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 9:50 PM EDT (01:50 UTC)
Expired
Oct 6, 2014, 10:20 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Garrard County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 9:52 PM EDTTSTM WND DMGBuckeye, KYA TREE FELL ON A HOUSE IN BUCKEYE...WHICH IS ON THE GARRARD MADISON COUNTY LINE.
Oct 6, 10:03 PM EDTTSTM WND DMG5 E Richmond, KYTHUNDERSTORM WINDS DOWNED A TREE NEAR THE INTERSECTION OF CONCORD ROAD AND STATE HIGHWAY 52 EAST OF IRVINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS53 KLMK 070150
SVRLMK
KYC079-151-070220-
/O.NEW.KLMK.SV.W.0233.141007T0150Z-141007T0220Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1020 PM EDT

* AT 949 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF LANCASTER...AND MOVING EAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMOND AROUND 1000 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE RUTHTON...CROW VALLEY...
MILLION...BUGGYTOWN...SILVER CREEK...DUNCANON...PEYTONTOWN...
CALEAST...ARLINGTON AND WHITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3762 8411 3762 8460
      3774 8461 3775 8459 3776 8461 3780 8461
      3773 8457 3780 8448 3783 8411 3781 8407
TIME...MOT...LOC 0150Z 267DEG 49KT 3771 8449

HAIL...1.00IN
WIND...<50MPH

$$

13
3 follow-up statements
849 
WWUS53 KLMK 070200
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT MON OCT 6 2014

KYC079-070209-
/O.CAN.KLMK.SV.W.0233.000000T0000Z-141007T0220Z/
GARRARD KY-
1000 PM EDT MON OCT 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GARRARD COUNTY.

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3762 8411 3762 8440
      3770 8444 3773 8442 3781 8435 3783 8411
      3781 8407
TIME...MOT...LOC 0159Z 267DEG 49KT 3772 8433

$$

KYC151-070220-
/O.CON.KLMK.SV.W.0233.000000T0000Z-141007T0220Z/
MADISON KY-
1000 PM EDT MON OCT 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MADISON COUNTY UNTIL 1020 PM EDT...

AT 956 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST 
OF RICHMOND...MOVING EAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

RICHMOND THE BLUE GRASS ARMY DEPOT ARE DIRECTLY IN THE PATH OF THIS 
STORM!

FOLLOWING LOCATIONS ARE ALSO IN THE PATH...KINGSTON...REEDS 
CROSSING...SPEEDWELL...BRASSFIELD...BYBEE...ELLISTON...MOBERLY...COLL
EGE HILL...PANOLA AND COMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3762 8411 3762 8440
      3770 8444 3773 8442 3781 8435 3783 8411
      3781 8407
TIME...MOT...LOC 0159Z 267DEG 49KT 3772 8433

HAIL...1.00IN
WIND...<50MPH

$$

13
993 
WWUS53 KLMK 070206
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT MON OCT 6 2014

KYC151-070220-
/O.CON.KLMK.SV.W.0233.000000T0000Z-141007T0220Z/
MADISON KY-
1006 PM EDT MON OCT 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MADISON COUNTY UNTIL 1020 PM EDT...

AT 1005 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF RICHMOND TO 6 MILES EAST OF 
RICHMOND TO 9 MILES SOUTH OF RICHMOND...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELLISTON...SPEEDWELL...BYBEE...COLLEGE HILL...BRASSFIELD...PANOLA AND
COMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3762 8411 3762 8429
      3769 8427 3774 8424 3782 8424 3783 8411
      3781 8407
TIME...MOT...LOC 0207Z 267DEG 49KT 3782 8418 3774 8416
          3763 8422

HAIL...1.00IN
WIND...60MPH

$$

13
090 
WWUS53 KLMK 070218
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 PM EDT MON OCT 6 2014

KYC151-070227-
/O.EXP.KLMK.SV.W.0233.000000T0000Z-141007T0220Z/
MADISON KY-
1018 PM EDT MON OCT 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY WILL 
EXPIRE AT 1020 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

IF YOU EXPERIENCED HAIL AT LEAST AN INCH IN DIAMETER...WINDS OVER 50 
MPH...OR STORM DAMAGE...PLEASE LET THE NATIONAL WEATHER SERVICE IN 
LOUISVILLE KNOW. WE ARE REACHABLE VIA FACEBOOK AND TWITTER. THANK 
YOU.

LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
      3767 8409 3764 8412 3762 8411 3762 8429
      3769 8427 3774 8424 3782 8424 3783 8411
      3781 8407
TIME...MOT...LOC 0217Z 267DEG 49KT 3783 8401 3775 8399
          3764 8405

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:41 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 6, 8:41 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT Mon Oct 6 2014

...Forecast Update...
Issued at 840 PM EDT Mon Oct 6 2014

Vort max associated with a potent upper wave is currently pushing
through western KY at this hour. Enhanced shear ahead of this
feature is leading to organized storms that are exhibiting strong
and severe tendencies, mainly large hail. A few localized damaging
wind gusts can't be ruled out. Although some of the storms have
taken on supercell characteristics, tornado threat should be low
through the remainder of the evening hours as surface winds have
veered to almost westerly. Hail the size of golf balls and slightly
bigger have been reported with a few of the supercells earlier this
evening. Will continue to watch the evolution of storms as they
quickly push east through the late evening. Will keep scattered
mention in the forecast, tapering to a slight chance around Midnight
EDT.

Previous Update...
Issued at 538 PM EDT Mon Oct 6 2014

Current event is unfolding largely as expected across the region.  A
weak convergent surface boundary continues to spark thunderstorms,
some containing supercellular characteristics, across central
Kentucky.  These storms have produced several hail reports, some of
which have exceeded golf ball size.  This severe threat will
continue for the next hour or two, before tapering off with the loss
of diurnal heating.  Convection further to the west will continue to
push into portions of southern IN and northern KY this evening.
This activity appears to be mainly diurnally driven in the cold core
of the approaching trough, thus expect it to be in a weakening state
as it approaches the LMK CWA.  Updated products already out.

.SHORT TERM (Now through Tuesday Night)...
Issued at 306 PM EDT Mon Oct 6 2014

...Strong to severe thunderstorms possible this afternoon/early
evening...

The synoptic pattern this afternoon features a broad trough across
the eastern CONUS.  A strong PV anomaly rotating through this trough
will affect the region this afternoon into this evening.  An
additional impulse will slide through the trough aloft on Tuesday,
bringing renewed chances for showers and thunderstorms.

Showers and thunderstorms have begun to break out this afternoon.
It seems like there may be two areas of focus, one across
central KY associated with a weak wind shift and associated
surface convergence.  Another region of storm development has begun
to erupt across portions of IL/IN on the edge of the strong forcing
associated with the incoming strong PV anomaly.  Both regions of
activity will likely continue to increase in coverage/intensity as
it encounters a more favorable thermodynamic environment.  Still
think the best threat of strong to severe storms will be across
south-central KY.  SBCAPEs have risen to near 1500 J/kg and with 50
knots of 0-6 shear, supercell development along with line segments
will be possible.  Am not too high on the tornado threat at this
time given the low-level wind fields have continued to veer, thus
low-level hodographs are not all too impressive.  The main threats
will certainly be hail and damaging winds, but an isolated tornado
cannot be ruled out if a storm is able to interact with any
lingering boundaries/differential heating zones.

The strong convection will push east this evening, but a few showers
could continue to linger within the cyclonic flow aloft.  Overnight
lows will fall into the low and mid 50s.

Tuesday will feature a similar setup to today.  A low-level jet of
40-50 knots will ramp up in the morning hours, likely inducing an
area of mainly elevated convection during the morning hours.  The
question then becomes whether or not we will clear out in time for
additional surface-based convection to develop during the afternoon
hours along a synoptic cold front.  Given the NAM seems to have done
the best with trends/instability this afternoon, will favor that
solution for tomorrow.  It develops in excess of 1000 J/kg of MLCAPE
instability along the front by tomorrow afternoon.  While this may
be a bit overdone, do still feel there will be enough to once again
develop surface-based convection in the afternoon.  Wind fields will
be even more impressive than today, as 0-6km shear increases to 60+
knots.  Low-level winds may stay a bit more backed than today as
well, which would support a conditional tornado risk if we can
destabilize sufficiently, in addition to the risks of large hail and
damaging winds.

The front will push east by tomorrow evening, finally bringing a
reprieve from the precipitation.  Overnight lows will fall into the
upper 40s and 50s.

.LONG TERM (Wednesday through Monday)...
Issued at 248 PM EDT Mon Oct 6 2014

...Rounds of Rain with Excessive Rainfall Possible Late this Week...

The long term will start off dry with northwesterly flow aloft and
high pressure at the surface. Temperatures will top out in the lower
to mid 70s Wednesday under partly cloudy skies.

Wednesday night will begin the return to unsettled weather as a warm
front moves north across the region and a low pressure system
approaches from the west. Moisture will be on the increase through
the end of the work week as we get return flow from the south and
moisture from tropical storm Simon feeds into the system.
Precipitable water values will rise to 1.5-1.8" by Thursday
night/Friday, well above climatological normals for this time of
year. Showers and storms will increase in the warm sector on
Thursday. A frontal boundary will then begin to slowly sink south
across the area Thursday night through Friday bringing a couple of
rounds of showers and storms. This boundary will be slow moving and
if any training of storms occurs, there is the potential for some
minor flooding. However, with dry rather dry antecedent conditions,
this may not be so much of a problem.

Beyond Friday there is still quite a bit of uncertainty in the
forecast. The front will stall out somewhere across southern KY or
TN and where it ends up will impact the precipitation and
temperature forecasts. For now will continue with a chance of rain
through the end of the forecast period. However, if it does sink
further south we could have a brief period of dry weather before the
next system moves through.

&&

.AVIATION (00Z TAF Update)...
Issued at 723 PM EDT Mon Oct 6 2014

Several quick-hitting disturbances will make for a rather active TAF
period.  More widespread convection has pushed to the southeast of
the terminals this evening.  However, additional convection
continues to push into portions of southern Indiana and northern
Kentucky as the main core of the upper-level system pushes in.
While likely to weaken over the next few hours, these storms may
affect KSDF and KLEX later this evening.  Otherwise, just a few
showers will persist overnight, with winds dying down to around 5-10
knots. Conditions will be VFR outside of any convection.

On Tuesday morning, an additional round of showers and thunderstorms
looks likely to affect all terminals.  Cigs/vsbys may drop in the
heavier showers/storms, but should remain VFR outside of them.
After a late morning break in the precipitation, a final round may
develop in the afternoon hours, but confidence on this is low given
the expected morning showers/storms.  Winds will increase during the
afternoon hours, with WSW gusts around 25 knots possible.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....KJD
Long Term......EER
Aviation.......KJD
Hazardous weather outlook, Oct 6, 9:15 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
915 PM EDT MON OCT 6 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-080115-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
915 PM EDT MON OCT 6 2014 /815 PM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THE REST OF TONIGHT.

ISOLATED TO SCATTERED STORMS WILL QUICKLY PUSH EAST LATE THIS
EVENING...WITH A RELATIVE LULL IN ACTIVITY THROUGH THE OVERNIGHT.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND HAIL WILL BE THE MAIN
THREATS WITH ANY LINGERING STORM THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER
LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST
STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED
TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH
IN THE AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM
THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD
ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/EER

In the hours before

Special weather statement, Oct 6, 8:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT MON OCT 6 2014

KYZ040-041-047-048-056-070130-
FAYETTE KY-GARRARD KY-JESSAMINE KY-MERCER KY-WOODFORD KY-
859 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING INTO THE BLUE GRASS...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 8 MILES SOUTH OF
VERSAILLES TO 6 MILES NORTH OF HARRODSBURG TO 9 MILES WEST OF
HARRODSBURG...MOVING EAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NICHOLASVILLE...
  HARRODSBURG...
  WILMORE...
  STRINGTOWN AND NEALTON...
  BRANNON AND CATNIP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3790 8437 3790 8438 3788 8438 3787 8440
      3787 8442 3784 8445 3785 8448 3783 8448
      3782 8447 3771 8465 3772 8502 3776 8501
      3797 8474 3799 8432 3796 8432
TIME...MOT...LOC 0058Z 265DEG 37KT 3794 8468 3785 8477
          3773 8496

13
Local storm report, Oct 6, 9:14 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             FLOYDS KNOBS            38.32N  85.87W
10/06/2014  M1.00 INCH       FLOYD              IN   PUBLIC

&&

EVENT NUMBER LMK1400870

JSD
Local storm report, Oct 6, 9:22 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     CECILIA                 37.67N  85.95W
10/06/2014                   HARDIN             KY   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED TWO TREES DOWN IN CENTRAL
            HARDIN. THEY FELL ALONG VALLEY CREEK ROAD NEAR E-TOWN.
            THE OTHER FELL ALONG HARRIS SCHOOL ROAD NEAR CECILIA

&&

EVENT NUMBER LMK1400871

JSD
Local storm report, Oct 6, 9:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
931 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             2 S RHEBER              37.22N  85.02W
10/06/2014  M1.00 INCH       CASEY              KY   TRAINED SPOTTER

            HAIL THE SIZE OF QUARTERS COVERED THE GROUND.

&&

EVENT NUMBER LMK1400872

JSD
Local storm report, Oct 6, 9:36 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 WNW LANCASTER         37.64N  84.64W
10/06/2014  M1.00 INCH       GARRARD            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400873

SCHOETTMER
Local storm report, Oct 6, 9:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
943 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             10 N SCOTTSVILLE        36.89N  86.20W
10/06/2014  M1.75 INCH       ALLEN              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1400874

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 8:01 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 6, 8:03 PM EDTSpecial Weather StatementLMKCasey, Lincoln62 min
Oct 6, 8:14 PM EDTSevere Thunderstorm WarningLMKAdair, Casey21 min
Oct 6, 8:21 PM EDTSpecial Weather StatementLMKHenry, Oldham59 min
Oct 6, 8:23 PM EDTSevere Thunderstorm WarningLMKHardin, Larue27 min
Oct 6, 8:27 PM EDTSevere Thunderstorm WarningLMKGrayson23 min
Oct 6, 8:38 PM EDTSpecial Weather StatementLMKFranklin, Shelby27 min
Oct 6, 8:39 PM EDTSpecial Weather StatementLMKAdair46 min
Oct 6, 8:43 PM EDTSpecial Weather StatementLMKNelson32 min
Oct 6, 8:59 PM EDTSpecial Weather StatementLMKJessamine, Mercer31 min
Oct 6, 10:28 PM EDTSpecial Weather StatementLMKRockcastle22 min
Oct 7, 1:59 AM EDTSpecial Weather StatementLMKCasey, Marion, Taylor46 min
Oct 7, 2:27 AM EDTSpecial Weather StatementLMKEdmonson, Hart18 min
Oct 7, 2:34 AM EDTSpecial Weather StatementLMKCasey, Lincoln, Taylor31 min
Oct 7, 2:45 AM EDTSpecial Weather StatementLMKButler20 min
Oct 7, 3:08 AM EDTSpecial Weather StatementLMKButler, Edmonson, Hart42 min
Oct 7, 3:21 AM EDTSpecial Weather StatementLMKBoyle19 min
Oct 7, 3:49 AM EDTSpecial Weather StatementLMKEdmonson, Green, Hart31 min
Oct 7, 4:06 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor29 min
Oct 7, 4:22 AM EDTSevere Thunderstorm WarningLMKAdair28 min
Oct 7, 4:27 AM EDTSpecial Weather StatementLMKGreen28 min
Oct 7, 4:34 AM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell31 min
Oct 7, 4:39 AM EDTSevere Thunderstorm WarningLMKCasey26 min
Oct 7, 4:58 AM EDTSpecial Weather StatementLMKRussell22 min
Oct 7, 5:03 AM EDTSevere Thunderstorm WarningLMKRussell13 min
Oct 7, 9:27 AM EDTSpecial Weather StatementLMKHarrison28 min
Oct 7, 11:47 AM EDTSpecial Weather StatementLMKMeade28 min
Oct 7, 2:31 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Oct 7, 2:54 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby31 min
Oct 7, 3:20 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Shelby, Woodford30 min
Oct 7, 3:43 PM EDTTornado WarningLMKHarrison, Scott32 min
Oct 7, 3:48 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott32 min
Oct 7, 4:04 PM EDTSpecial Weather StatementLMKLincoln31 min
Oct 7, 4:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas28 min
Oct 7, 4:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas32 min
Oct 7, 4:18 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas14 min
Oct 7, 4:20 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln30 min
Oct 7, 4:36 PM EDTTornado WarningLMKLincoln19 min
Oct 7, 6:08 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham27 min
Oct 7, 6:11 PM EDTTornado WarningLMKHenry, Oldham, Shelby24 min
Oct 7, 6:22 PM EDTSevere Thunderstorm WarningLMKHenry16 min
Oct 7, 6:36 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby29 min
Oct 7, 6:42 PM EDTSpecial Weather StatementLMKBourbon, Nicholas, Scott43 min
Oct 7, 6:45 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas30 min
Oct 7, 6:49 PM EDTTornado WarningLMKBourbon31 min
Oct 7, 6:50 PM EDTSevere Thunderstorm WarningLMKOldham30 min
Oct 7, 7:03 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby32 min
Oct 7, 7:13 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas22 min
Oct 7, 7:30 PM EDTTornado WarningLMKBourbon, Clark, Fayette, Scott25 min
Oct 7, 7:43 PM EDTTornado WarningLMKFranklin, Scott, Woodford32 min
Oct 7, 7:55 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.